Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 20, NWS Fort Worth, TX

June 12, 2014Henderson County, Kaufman County, Van Zandt County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 12, 2014, 9:36 AM CDT for Henderson County, Kaufman County, Van Zandt County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2014, 9:36 AM CDT (14:36 UTC)
Expired
Jun 12, 2014, 11:30 AM CDT
In force
114 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Henderson County, TX, Kaufman County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 124 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2005 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2005 J/kg
Mixed-layer CIN
-287 J/kg
Mixed-layer LCL
1434 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WGUS54 KFWD 121436
FFWFWD
TXC213-257-467-121630-
/O.NEW.KFWD.FF.W.0020.140612T1436Z-140612T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
936 AM CDT THU JUN 12 2014

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN KAUFMAN COUNTY IN NORTH CENTRAL TEXAS
  NORTHERN HENDERSON COUNTY IN NORTHEAST TEXAS
  SOUTHERN VAN ZANDT COUNTY IN NORTHEAST TEXAS

* UNTIL 1130 AM CDT

* AT 935 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH HEAVY RAINFALL 5 MILES NORTH OF PURTIS CREEK
  STATE PARK. THE STORM PRODUCING THE HEAVY RAINFALL WAS NEARLY
  STATIONARY. VERY HEAVY RAINS HAVE ALREADY OCCURRED ACROSS THE
  WARNED AREA...AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH
  FLOODING THROUGH 1130 AM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...VAN AND CANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.

&&

LAT...LON 3215 9557 3213 9611 3216 9611 3215 9616
      3217 9618 3221 9615 3220 9620 3225 9624
      3226 9628 3230 9629 3260 9607 3258 9560

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 7:02 AM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 12, 7:02 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
702 AM CDT THU JUN 12 2014

.AVIATION...
/12Z TAFS/

MANY CHALLENGES TODAY REGARDING CONVECTIVE TIMING AND WIND SHIFTS.
NORTHERLY OUTFLOW WINDS 15-30 KTS NOW PUSHING THROUGH DFW METRO
AIRPORTS AND SHOULD SEE A RETURN TO SOUTH FLOW WITH MIXING BY LATE
MORNING OR MIDDAY. VFR WITH THUNDER IS EXPECTED DURING THIS TIME
PERIOD. AT WACO...CAPPING INVERSION IS STRONGER THIS MORNING AND
WILL HOLD ON TO JUST VCSH AND VFR THIS MORNING.

HIGH RES MODELS ARE NOT OVERLY HELPFUL WITH STORM OUTFLOW AND
EXACT TIMING OF COLD FRONT THIS AFTERNOON...ALONG WITH TIMING STORM
INITIATION. BEST GUESS IS FOR THE INITIATION OF SEVERE STORMS AHEAD
OF THE FRONT AND NORTH OF DFW METRO EARLY-MID AFTERNOON...THEN
MOVING SOUTH INTO THE AREA LATE AFTERNOON AND DEPARTING BY EARLY
EVENING. STORM TIMING AT WACO APPEARS TO BE LATE AFTERNOON AND
CLEARING OUT BY MID EVENING.

WE WILL CARRY A LIGHT N/NE FLOW LESS THAN 10 KTS BEHIND THE COLD
FRONT ACROSS THE DFW METRO TONIGHT WITH MVFR CIGS ARRIVING AFTER
MIDNIGHT. FRONT SHOULD STALL IN OR NEAR WACO OVERNIGHT WITH SOUTH
WINDS 10-15 KTS BECOMING LIGHT E/NE LATE THIS EVENING WITH MVFR
CIGS RETURNING AS WELL.

05/

&&

.PREV DISCUSSION... /ISSUED 337 AM CDT THU JUN 12 2014/
A SEVERE WEATHER EPISODE IS FORECAST ACROSS PARTS OF NORTH AND
CENTRAL TEXAS THIS AFTERNOON AND EVENING. A SIZABLE AREA OF STRONG
TO EXTREME INSTABILITY WILL BECOME ESTABLISHED BY THIS AFTERNOON
AS LOWER 70S DEWPOINTS OVERSPREAD MUCH OF THE AREA AND JUNE
SUNSHINE HELPS PUSH TEMPERATURES WELL INTO THE 80S AND LOWER 90S.
A THUNDERSTORM OUTFLOW BOUNDARY...PUSHING SOUTH INTO SOUTHERN
OKLAHOMA AT 3 AM CDT...WILL BE THE PRIMARY FOCUS FOR THUNDERSTORM
DEVELOPMENT AS IT CROSSES THE RED RIVER BY THIS AFTERNOON.

PARAMETERS WILL BE IN PLACE FOR DANGEROUS SUPERCELL THUNDERSTORMS
CAPABLE OF VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS. A FEW
TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY IF DISCRETE
SUPERCELLS CAN DEVELOP IN THE BACKED LOW LEVEL FLOW NEAR THE
OUTFLOW BOUNDARY. STORMS WILL EVENTUALLY ORGANIZE INTO A NEARLY
EAST-WEST LINEAR SYSTEM BY LATE THIS AFTERNOON OR EARLY THIS
EVENING AND DEVELOP TO THE SOUTH SOUTHEAST TONIGHT. INTENSITY OF
CONVECTION WILL TEND TO DIMINISH SOMEWHAT AFTER DARK...BUT DEGREE
OF INSTABILITY SUGGESTS THAT THE STORMS WILL LIKELY REMAIN SEVERE
WITH A DAMAGING WIND AND LARGE HAIL POTENTIAL UNTIL THEY EXIT THE
COUNTY WARNING AREA AFTER MIDNIGHT.

THE POPS TODAY WILL BE HIGHEST ALONG AND EAST OF INTERSTATE 35
WHERE BEST LOW LEVEL CONVERGENCE AND STRONGEST INSTABILITY WILL
FOCUS GREATEST COVERAGE OF STORMS. A STRONG CAP IN PLACE ACROSS
THE AREA...WHICH WILL ALLOW INSTABILITY TO BUILD TO STRONG TO
EXTREME LEVELS...ALSO ARGUES FOR LOWER POPS WEST AND HIGHER POPS
EAST TODAY. THE CAP WILL BE STRONGEST IN AREAS WEST OF INTERSTATE
35 AND SHOULD LIMIT CONVECTIVE COVERAGE ALONG AN ADVANCING COLD
FRONT LATER TODAY. IN AREAS EAST OF INTERSTATE 35...THE CAP IS
WEAKER AND THE MESOSCALE FORCING FOR ASCENT ALONG THE ADVANCING
OUTFLOW BOUNDARY WILL BE STRONGER. THESE FACTORS JUSTIFY THE
LIKELY POPS FOR THE AFTERNOON AND EVENING HOURS IN AREAS EAST OF
INTERSTATE 35.

LINGERING SHOWERS IN THE SOUTHEAST ZONES WILL END FRIDAY MORNING
AS LARGE SCALE SUBSIDENCE DEVELOPS BEHIND SHORTWAVE TROUGH MOVING
INTO THE SOUTHEAST U.S. UPPER RIDGING BECOMES RE-ESTABLISHED
ACROSS THE AREA THIS WEEKEND...KEEPING CONDITIONS RAIN FREE...BUT
WARM AND MUGGY. SOME OF THE MEDIUM RANGE MODEL GUIDANCE SUGGESTS
THAT A WEAK UPPER WAVE MAY AFFECT TEXAS BY EARLY NEXT WEEK...BUT
CONFIDENCE ON THAT SCENARIO IS LOW AT THIS TIME. WILL MAINTAIN A
DRY FORECAST INTO THE MIDDLE OF NEXT WEEK...WITH NEAR NORMAL
TEMPERATURES EXPECTED.

09

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  91  71  87  72  92 /  40  50  10   5  10
WACO, TX              93  71  89  72  91 /  20  60  10  10  10
PARIS, TX             86  67  84  67  88 /  70  60  10   5   5
DENTON, TX            90  68  86  70  91 /  50  50  10   5  10
MCKINNEY, TX          89  66  86  68  89 /  60  50  10   5  10
DALLAS, TX            91  71  87  72  91 /  40  50  10   5  10
TERRELL, TX           89  69  87  69  90 /  30  60  10   5  10
CORSICANA, TX         92  71  88  71  90 /  20  60  10   5  10
TEMPLE, TX            92  71  89  71  91 /  20  60  10  10  10
MINERAL WELLS, TX     92  68  86  70  93 /  30  40   5  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

05/09
Hazardous weather outlook, Jun 12, 3:56 AM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
356 AM CDT THU JUN 12 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
356 AM CDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY NORTH OF
INTERSTATE 20 THIS MORNING. CLOUD TO GROUND LIGHTNING AND GUSTY
WINDS WILL BE THE MAIN THREATS WITH THE STRONGER STORMS.

SCATTERED SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AHEAD OF
AN APPROACHING COLD FRONT. THREATS THROUGH EARLY THIS EVENING
INCLUDE VERY LARGE HAIL TO BASEBALL SIZE...DESTRUCTIVE WINDS TO 70
MPH...AND POSSIBLY A FEW TORNADOES. STORMS ARE EXPECTED TO EVOLVE
INTO A SQUALL LINE BY MID EVENING AND BEYOND WITH A THREAT FOR
DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING.
THUNDERSTORMS CHANCES SHOULD END BY SUNRISE FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS MOST LIKELY FROM MID AFTERNOON THROUGH THIS
EVENING ACROSS MUCH OF NORTH AND CENTRAL TEXAS.

05/

In the hours before

Special weather statement, Jun 12, 8:34 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
834 AM CDT THU JUN 12 2014

TXZ121-134-121400-
ELLIS TX-KAUFMAN TX-
834 AM CDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN ELLIS COUNTY
  SOUTHWESTERN KAUFMAN COUNTY

AT 834 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF ENNIS...MOVING SOUTHEAST AT
20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COTTONWOOD...GRAYS PRAIRIE
AND PALMER.

NICKEL-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3236 9626 3236 9644 3235 9645 3233 9641
      3234 9638 3230 9644 3243 9668 3255 9660
      3255 9653 3257 9652 3247 9626
TIME...MOT...LOC 1334Z 298DEG 17KT 3247 9653

CAVANAUGH
Special weather statement, Jun 12, 8:34 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
834 AM CDT THU JUN 12 2014

TXZ145-121400-
HILL TX-
834 AM CDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN HILL COUNTY

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3221 9736 3222 9731 3222 9728 3227 9708
      3208 9696 3193 9699 3210 9740
TIME...MOT...LOC 1334Z 284DEG 19KT 3217 9726
Local storm report, Jun 12, 8:47 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
847 AM CDT THU JUN 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 AM     HAIL             WILLS POINT             32.70N  96.00W
06/12/2014  E0.88 INCH       VAN ZANDT          TX   LAW ENFORCEMENT

            FIERCE LIGHTNING ALSO
Special weather statement, Jun 12, 8:49 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
849 AM CDT THU JUN 12 2014

TXZ117-118-121415-
TARRANT TX-PARKER TX-
849 AM CDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN PARKER COUNTY
  SOUTHWESTERN TARRANT COUNTY

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3278 9785 3273 9739 3255 9740 3255 9763
      3258 9790
TIME...MOT...LOC 1348Z 281DEG 26KT 3268 9776
Special weather statement, Jun 12, 9:03 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
903 AM CDT THU JUN 12 2014

TXZ146-121430-
NAVARRO TX-
903 AM CDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN NAVARRO COUNTY

AT 903 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF ENNIS...MOVING EAST AT 20
MPH.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3212 9614 3219 9654 3226 9653 3233 9639
      3230 9630 3226 9628 3224 9625 3225 9624
      3220 9620 3221 9615 3217 9618 3215 9614
TIME...MOT...LOC 1403Z 278DEG 17KT 3227 9642

CAVANAUGH
Special weather statement, Jun 12, 9:04 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
904 AM CDT THU JUN 12 2014

TXZ105>107-121430-
DELTA TX-HOPKINS TX-HUNT TX-
904 AM CDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN HUNT COUNTY
  DELTA COUNTY
  WESTERN HOPKINS COUNTY

AT 903 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF COMMERCE...MOVING EAST AT 30
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COOPER...WOLFE
CITY...CUMBY...SULPHUR SPRINGS...COOPER LAKE PARK DOCTORS CREEK AND
COOPER LAKE PARK SOUTH SULPHUR.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3299 9554 3314 9621 3337 9619 3344 9552
TIME...MOT...LOC 1403Z 273DEG 27KT 3326 9593

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:01 PM CDTSevere Thunderstorm WarningFWDStephens44 min
Jun 12, 4:04 AM CDTSpecial Weather StatementFWDJack26 min
Jun 12, 4:15 AM CDTSpecial Weather StatementFWDCooke, Montague60 min
Jun 12, 4:30 AM CDTSpecial Weather StatementFWDJack30 min
Jun 12, 5:00 AM CDTSpecial Weather StatementFWDGrayson30 min
Jun 12, 5:20 AM CDTSpecial Weather StatementFWDFannin25 min
Jun 12, 5:25 AM CDTSevere Thunderstorm WarningFWDFannin, Grayson65 min
Jun 12, 5:43 AM CDTSevere Thunderstorm WarningFWDLamar62 min
Jun 12, 6:09 AM CDTSpecial Weather StatementFWDCollin, Delta, Hopkins, Hunt21 min
Jun 12, 6:11 AM CDTSpecial Weather StatementFWDPalo Pinto34 min
Jun 12, 8:02 AM CDTSpecial Weather StatementFWDRains, Van Zandt28 min
Jun 12, 8:29 AM CDTSevere Thunderstorm WarningFWDVan Zandt61 min
Jun 12, 8:34 AM CDTSpecial Weather StatementFWDHill26 min
Jun 12, 8:40 AM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Kaufman30 min
Jun 12, 8:49 AM CDTSpecial Weather StatementFWDParker26 min
Jun 12, 9:03 AM CDTSpecial Weather StatementFWDNavarro27 min
Jun 12, 9:04 AM CDTSpecial Weather StatementFWDDelta, Hopkins, Hunt26 min
Jun 12, 9:22 AM CDTAreal Flood AdvisoryFWDHenderson, Van Zandt113 min
Jun 12, 9:45 AM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt49 min
Jun 12, 11:00 AM CDTAreal Flood AdvisoryFWDAnderson2 hr
Jun 12, 11:14 AM CDTSpecial Weather StatementFWDDenton31 min
Jun 12, 5:48 PM CDTSpecial Weather StatementFWDHamilton27 min
Jun 12, 5:56 PM CDTSevere Thunderstorm WarningFWDCoryell, Hamilton, Lampasas64 min
Jun 12, 6:57 PM CDTSevere Thunderstorm WarningFWDCoryell, Lampasas63 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.